It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-03-2009, 09:28 AM   #1
Newbie
(female)
 
Join Date: Aug 2006
Location: Strongsville, OH
Posts: 3
halley88 HB User
Severe fatigue, dizziness with dosage increase

I had a total thyroidectomy is 2001 and since then have had problems regulating meds. I've been on 88 mcg. for about four years and my TSH has varied from 1.5 to 4.99, which it is now. I've never felt worse than I do now with dizziness, fatigue, muscle aches, anxiety, heart palpitations.

Recently, I went to new doctor and he increased dosage of levoxyl to 100. After a week, I started getting severe dizziness and heart palpitations and had to stop taking it. How do I get my TSH to the 1 or 2 range without increasing my dosage? I've always been sensitive to drugs. After I take my meds every morning, I always get the shakes, dizziness, etc. I feel like I'm taking too much meds and it's making me hyper. Is this possible?

The severe fatigue and dizziness is the worst. My Endo had not checked Free T3, T4, Reverse T3, TPO antibodies, TG antibodies, or Ferritin. Every time I asked him about other tests, he would brush me off. I've suffered from fatigue for about 3 or 4 yrs.

If you don't have a thyroid, do you have to get labs on all the above?

Next week, I'm going back to the new doctor who increased my dosage to ask about checking my adrenals and suggestions on how to change TSH 4.99 to the 1's or 2's. What else should I have him do labs on?

Please I really need your help. I'm feeling horrible.

Thank you.
Halley88

 
Old 12-03-2009, 09:54 AM   #2
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,154
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Severe fatigue, dizziness with dosage increase

I too got dizziness etc. when I increased the dose from 150 to 175 mcgs years ago. Had to back up by 12,5 mcgs and after a week so try that 175. Maybe you could try taking 88 and 100 on alternating days (if possible) Or maybe try dividing the dose - take 3/4 of your meds in the morning and 1/4 in the afternoon (on an empty stomach too). You need to follow your Free T's. When one has problems with one's thyroid meds it's a good idea to check ferritin and adrenals too.

Last edited by FinnMaid; 12-03-2009 at 09:55 AM.

 
Sponsors Lightbulb
   
Old 12-03-2009, 05:05 PM   #3
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,256
javelina HB Userjavelina HB Userjavelina HB User
Re: Severe fatigue, dizziness with dosage increase

Quote:
The severe fatigue and dizziness is the worst. My Endo had not checked Free T3, T4, Reverse T3, TPO antibodies, TG antibodies, or Ferritin. Every time I asked him about other tests, he would brush me off. I've suffered from fatigue for about 3 or 4 yrs.
I don't think getting the antibodies tested will be of much use without a thyroid but you should get your ferritin, vitamin D, B12 and RT3 tested. These are very useful tests if you are having trouble getting optimized. And of course good cortisol testing with saliva testing is necessary to make sure adrenal fatigue isn't at play here. You also might want to consider going on a T3/T4 combination medication like desiccated thyroid or synthetic equivelant (and if your endo won't even test you for important things like ferritin then I hardly expect he'll prescribe natural thyroid hormones).

You don't have to see an endocrinolgist for good thyroid hormone replacement care. There are other docs like DOs or even some good family MDs or wholistic practitioners who can treat and follow you getting your hormones optimized. Most have had terrible luck with endos and you seem to be another example of that. Allowing a hypo patient to stay fatigued for years amounts to lousy care in my book. You can also order thryoid labs online yourself if need be.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help! Severe brain fog, lethargy, sleep & skin problems for a decade! Thyroid issues? Julius2009 Brain Tumors 83 01-25-2011 03:28 PM
dizziness/vertigo/headaches/migraines leeshy215 Dizziness / Vertigo 27 11-02-2010 07:51 AM
Severe Dizziness, Vertigo since levothyroxine dosage increase Halley888 Dizziness / Vertigo 1 02-22-2010 01:49 PM
Severe Fatigue not improving!! On depression meds & Hypo-thyroid staceymck Depression 7 08-06-2008 07:27 PM
Severe Dizziness with Nausea Amanda06 General Health 3 12-24-2006 01:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:55 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!